Alabama, 2021

Winter Weather in Alabama, February 16, 2021

February 16, 2021 · NWS HUN · 1 event in 1 county or zone

A persistent period of mostly light snow and snow showers developed during the early morning of the 16th, carrying on through early evening. In addition, a narrow and very persistent lake effect snow band developed off a favorable west-northwest wind fetch off Lake Wheeler, producing measurable snowfall southeast of the fetch in northern and eastern Morgan County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A persistent period of mostly light snow and snow showers developed during the early morning of the 16th, carrying on through early evening. In addition, a narrow and very persistent lake effect snow band developed off a favorable west-northwest wind fetch off Lake Wheeler, producing measurable snowfall southeast of the fetch in northern and eastern Morgan County. One CoCoRaHS observer reported a snowfall of 1.8 inches 5.0 miles SE of Decatur. Broadcast news reports and photos indicated amounts around 2 inches in parts of northeast Morgan County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 15, 11:14 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 15, 11:14 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1114 PM CST Mon Feb 15 2021

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 832 PM CST Mon Feb 15 2021

KHTX radar shows that most of the precip has exited the CWA to the
east, with some occasional freezing drizzle lingering in the low
cloud deck behind. After spending the entire day hovering near the
Huntsville metro area, the polar front has finally pushed east, and
the freezing line has reached Marshall County. As a result, areas
that did not experience any travel issues earlier are now seeing
black ice develop. In addition, winds are picking up out of the WSW
with occasional gusts up to 20 kt--which is not great for areas with
trees already weakened by earlier freezing rain.

The ice storm warning was canceled earlier this evening as the main
freezing rain threat subsided across Alabama. The winter storm
warning was left in place across southern middle Tennessee for a
little longer since precipitation lasted longer there, though radar
suggests the precip is subsiding there as well, and it may be
canceled in the next few hours.

The next concern is the cold. The current forecast sticks fairly
close to blended guidance. It would not be surprising to see
temperatures fall a little farther in this polar air mass, but
confidence is not high enough to make significant changes. Combined
with winds in the 10-15 MPH range (and higher gusts), this paints
sub-zero wind chills across the western 2/3rds of the CWA. A wind
chill advisory was issued earlier this evening accordingly.

Additional tweaks are likely to be made to the forecast before 10 PM,
but the rest of the forecast is in good shape for right now.

.SHORT TERM...(Tuesday through Wednesday)
Issued at 315 PM CST Mon Feb 15 2021

The forecast will be dry from Tuesday through Wednesday, but will
feature a very cold air mass settling across the region. As
mentioned above, temperatures on Tuesday will likely not climb above
freezing based on the latest projections. Highs are likely only to
top out in the 20s for about the western two-thirds of the area, with
low 30s in the east. Even if some valley locations do manage to
reach above the freezing mark in the east on Tuesday, it will likely
be brief. Wind Chill temperatures may remain in the teens/20s for
many locations during the day.

Wednesday morning lows are likely to be in the mid teens to around 20
degrees, but may also depend on the amount of lingering ice/snow on
the ground and the speed of clouds expected to move into the area.
Without the clouds, better radiational cooling conditions will occur.
Finally, temperatures are expected to rise above freezing on
Wednesday, in the east first, and gradually spreading westward as
easterly winds advect warmer air into the area.

.LONG TERM...(Wednesday night through Sunday)
Issued at 315 PM CST Mon Feb 15 2021

The polar boundary will still linger from SW-NE across the TN Valley
region on Wednesday as the long wave trough amplifies in the
southern High Plains. Sfc cyclogenesis will take place once again in
the GOM by late in the day and moisture advection/strengthening lift
will take place in the mid/upr levels. Precipitation will gradually
overspread the region starting Wednesday night. Yet again, the area
will be on the dividing line between the possibility for frozen and
liquid precipitation, but the freezing line may be a bit farther west
than the current storm. At the time, it looks as though frozen
precipitation may be mostly relegated to NW Alabama for Wednesday
night. Farther to the east, elevated instability may allow for some
isolated thunderstorms, which were included in the forecast. Similar
to this situation though, with the boundary close and the sfc
freezing line possibly lying across the area, there is uncertainty
and it will be important to stay abreast of changes and trends with
the forecast.

In addition to the chance for some frozen precipitation on Wednesday
night in NW parts of the area, rainfall otherwise is expected to be
fairly heavy from Wednesday night into Thursday with QPF amounts over
2 inches possible. This will inevitably lead to rises on area
streams/rivers, which rises possibly near flooding stage as a result
later in the week.

A colder air mass will move into the region on Friday, but a
warming/dry trend will begin to ensue later in the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1114 PM CST Mon Feb 15 2021

Ceilings may fluctuate around 1000 ft at both KHSV and KMSL
overnight. For the most part, IFR conditions are expected from KHSV
eastward thru mid-morning, with MVFR mainly expected for KMSL and NW
AL. Ceilings will begin to lift and break up around 00Z, but it is
possible this is too optimistic.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Chill Advisory until 9 AM CST Tuesday for ALZ001>007-016.

TN...Wind Chill Advisory until 9 AM CST Tuesday for TNZ076-096.

&&

NEAR TERM...BCC
SHORT TERM...KDW
LONG TERM...KDW
AVIATION...BCC

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Feb 15, 7:32 PM CST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
732 PM CST Mon Feb 15 2021

ALZ001>007-016-161200-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Cullman-
732 PM CST Mon Feb 15 2021

This Hazardous Weather Outlook is for north central Alabama and
northwest Alabama.

.DAY ONE...Tonight...

Although most precipitation has ended, travel will continue to be
hazardous overnight. Any ice that accumulated earlier today will
remain in place.

In addition, very low wind chills between zero and 8 below zero are
expected overnight. A wind chill advisory is in effect. Please
listen to NOAA Weather Radio or go to weather.gov on the Internet for
more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Hazardous travel conditions will continue through Wednesday morning
as temperatures will remain below freezing.

Another storm system will bring a mixture of rain and snow to the
region on Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

ALZ008>010-161200-
Marshall-Jackson-DeKalb-
732 PM CST Mon Feb 15 2021

This Hazardous Weather Outlook is for northeast Alabama.

.DAY ONE...Tonight...

Travel will become hazardous overnight as cold air causes standing
water to freeze. Use extreme caution if you must travel.

In addition, wind chills will fall into the single digits overnight.
The cold wind chills could result in hypothermia if precautions are
not taken.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Hazardous travel conditions will continue through Wednesday morning
as temperatures will remain below freezing for most areas. This means
any ice or snow that accumulated on Monday will stay in place.

Another storm system will bring a mixture of rain and snow to the
region on Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

TNZ076-096-097-161200-
Moore-Lincoln-Franklin TN-
732 PM CST Mon Feb 15 2021

This Hazardous Weather Outlook is for southern middle Tennessee.

.DAY ONE...Tonight...

Freezing rain and drizzle will continue this evening. Once
precipitation ends, travel will continue to be hazardous overnight.
Any ice that accumulated today will remain in place.

In addition, very low wind chills between five below zero and 5
above zero are expected overnight. A wind chill advisory is in
effect for Lincoln and Moore Counties. Please listen to NOAA Weather
Radio or go to weather.gov on the Internet for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Hazardous travel conditions will continue through Wednesday morning
as temperatures will remain below freezing for most areas. This means
any ice or snow that accumulated on Monday will stay in place.

Another storm system will bring a mixture of rain and snow to the
region on Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

27

In the hours before

Special weather statement, Feb 15, 9:27 PM CST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
927 PM CST Mon Feb 15 2021

ALZ001>005-TNZ076-096-097-161000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Moore-Lincoln-
Franklin TN-
927 PM CST Mon Feb 15 2021

...Icy Roadways Will Persist Overnight Across Northwest Alabama and
Southern Middle Tennessee...

As cold air rushes into the region, ice and sleet that fell Monday
will remain in place on area roadways. It will still be difficult, if
not impossible to travel. Roads may also be blocked by falling trees
or tree limbs.

Bridges and overpasses, especially those crossing the Tennessee
River, are especially at risk. Do not assume that a well traveled
road will be free of ice.

For a list of affected roadways, consult local media outlets.

Stay tuned to NOAA Weather Radio, or a favorite local media outlet,
for further statements or updates from the National Weather Service
in Huntsville.

ALZ006>010-016-161000-
Madison-Morgan-Marshall-Jackson-DeKalb-Cullman-
927 PM CST Mon Feb 15 2021

...Black Ice Developing across Northeast Alabama...

Lingering moisture from recent rainfall, in combination with cold
air moving into the region, has created widespread black ice on a
number of area roadways, including some major highways. Bridges and
overpasses, especially those crossing the Tennessee River, are
especially at risk.

Black ice can be especially dangerous because you may not be able to
see it until you have already encountered it. If traveling, use
extreme caution, especially on bridges, overpasses, and elevated
highways where water freezes first. Do not assume that a well
traveled road will be free of ice.

For a list of affected roadways, consult local media outlets.

Stay tuned to NOAA Weather Radio, or a favorite local media outlet,
for further statements or updates from the National Weather Service
in Huntsville.

BCC
Local storm report, Feb 15, 9:34 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
934 PM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    LYNCHBURG               35.29N 86.36W
02/13/2021  M0.01 INCH       MOORE              TN   COCORAHS

            FREEZING RAIN AND DRIZZLE ACCUMULATION OF
            AROUND 0.01 INCH WERE MEASURED FROM 10 PM -
            8 AM.

0800 AM     FREEZING RAIN    1 WNW LYNCHBURG         35.29N 86.37W
02/13/2021  E0.05 INCH       MOORE              TN   COCORAHS

            FREEZING RAIN ACCUMULATIONS OF 0.01 TO 0.05
            WERE MEASURED FROM 10 PM - 8 AM.

0500 PM     FREEZING RAIN    5 S FAYETTEVILLE        35.08N 86.57W
02/15/2021  E0.15 INCH       LINCOLN            TN   PUBLIC

            FREEZING RAIN COATING TREE BRANCHES IN PARK
            CITY. ESTIMATE .1-.25 IN.

0800 AM     FREEZING RAIN    8 S FAYETTEVILLE        35.03N 86.56W
02/13/2021  M0.05 INCH       LINCOLN            TN   COCORAHS

            FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
            UP TO 0.05 WERE MEASURED FROM 10 PM - 8 AM.

0700 AM     SNOW             11 SW PETERSBURG        35.21N 86.78W
02/07/2021  M2.0 INCH        LINCOLN            TN   COCORAHS

0600 AM     HEAVY SNOW       9 WSW FAYETTEVILLE      35.11N 86.71W
02/07/2021  M3.0 INCH        LINCOLN            TN   CO-OP OBSERVER

0800 AM     FREEZING RAIN    SEWANEE                 35.20N 85.92W
02/13/2021  M0.21 INCH       FRANKLIN           TN   COCORAHS

            FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
            0.02 TO 0.21 ACROSS FRANKLIN COUNTY WERE
            MEASURED FROM 10 PM - 8 AM.

0800 AM     HEAVY SNOW       SEWANEE                 35.20N 85.92W
02/07/2021  M3.0 INCH        FRANKLIN           TN   CO-OP OBSERVER

0700 AM     SNOW             1 N ESTILL SPRINGS      35.27N 86.13W
02/07/2021  E1.0 INCH        FRANKLIN           TN   PUBLIC

            JUST OVER AN INCH OF SNOWFALL WAS REPORTED
            ON THE GROUND AT THIS LOCATION. PERSON
            REPORTING THE SNOWFALL IN SOCIAL MEDIA
            REMARKED THAT LIKELY MORE FELL THAT MELTED
            BY 7 AM.

0800 PM     FREEZING RAIN    3 SSE TRINITY           34.56N 87.08W
02/15/2021  E0.25 INCH       MORGAN             AL   BROADCAST MEDIA

            TREE DOWN ON MOBILE HOME DUE TO ICE.

0338 PM     FREEZING RAIN    3 N DECATUR             34.61N 86.98W
02/15/2021  E0.25 INCH       MORGAN             AL   LAW ENFORCEMENT

            SEVERAL TREES ARE REPORTED DOWN ACROSS
            MORGAN COUNTY DUE TO FREEZING RAINFALL
            ACCUMULATION.

0302 PM     FREEZING RAIN    2 ESE FLINT CITY        34.51N 86.95W
02/15/2021  E0.25 INCH       MORGAN             AL   LAW ENFORCEMENT

            A TREE FELL DOWN TO TO FREEZING RAIN
            ACCUMULATIONS AT THIS LOCATION.

0628 AM     FREEZING RAIN    8 WSW OWENS CROSSROADS  34.52N 86.58W
02/15/2021  E0.02 INCH       MORGAN             AL   LAW ENFORCEMENT

            OVER 20 CARS WERE INVOLVED IN A ACCIDENT DUE
            TO ICY CONDITIONS ON THE ROADWAY.

0846 AM     FREEZING RAIN    2 ESE DECATUR           34.56N 86.96W
02/13/2021  M0.10 INCH       MORGAN             AL   PUBLIC

            FREEZING RAIN ACCUMULATIONS OF 0.02 TO 0.10
            WERE MEASURED FROM 10 PM - 6 AM.

0545 PM     FREEZING RAIN    4 SE HARVEST            34.81N 86.71W
02/15/2021  E0.25 INCH       MADISON            AL   NWS EMPLOYEE

            TREES LIMBS FALLING DUE TO ICING.

0520 PM     FREEZING RAIN    6 NNE HARVEST           34.93N 86.69W
02/15/2021  E0.25 INCH       MADISON            AL   PUBLIC

            FREEZING RAIN COVERING POWER LINES AND
            TREES.

0520 PM     FREEZING RAIN    1 NNE MADISON           34.72N 86.74W
02/15/2021  E0.25 INCH       MADISON            AL   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED TREE DOWNS
            DUE TO ICING NORTH OF HUGHES AND EASTVIEW IN
            MADISON, AL.

0438 PM     FREEZING RAIN    2 SW GURLEY             34.69N 86.40W
02/15/2021  E0.25 INCH       MADISON            AL   EMERGENCY MNGR

            TREE DOWN DUE TO ICING NEAR ROCK CUT RD IN
            GURLEY.

0230 PM     FREEZING RAIN    3 NNE HARVEST           34.90N 86.73W
02/15/2021  E0.30 INCH       MADISON            AL   PUBLIC

            ONE QUARTER TO ONE THIRD OF AN INCH OF ICE
            REPORTED ACCUMULATING ON TREE LIMBS.

0229 PM     FREEZING RAIN    5 SSE HARVEST           34.79N 86.71W
02/15/2021  E0.25 INCH       MADISON            AL   PUBLIC

            A LARGE TREE LIMB WAS KNOCKED DOWN BY
            FREEZING RAIN ACCUMULATION.

1205 AM     FREEZING RAIN    2 SE MADISON            34.69N 86.73W
02/15/2021  E0.02 INCH       MADISON            AL   PUBLIC

            A LIGHT GLAZE O ICE WAS REPORTED ON
            BRIDGES/OVERPASSES ON 565 AND MEMORIAL
            PARKWAY.

0800 AM     FREEZING RAIN    4 NE MADISON            34.74N 86.69W
02/13/2021  M0.23 INCH       MADISON            AL   MESONET

            FREEZING RAIN ACCUMULATIONS OF 0.05 TO 0.23
            WERE MEASURED FROM 10 PM - 8 AM ACROSS
            MADISON COUNTY.

0625 PM     FREEZING RAIN    ELKMONT                 34.94N 86.98W
02/15/2021  E0.25 INCH       LIMESTONE          AL   PUBLIC

            APPROX. .25 IN OF FREEZING RAIN COVERING
            VEGETATION NEAR ELKMONT.

0440 PM     FREEZING RAIN    2 NW ATHENS             34.81N 86.98W
02/15/2021  E0.25 INCH       LIMESTONE          AL   PUBLIC

            LARGE PINE TREE LIMB FALLS ON PARKED VEHICLE
            DUE TO ICE ACCUMULATION.

0250 PM     FREEZING RAIN    4 NE ATHENS             34.82N 86.91W
02/15/2021  E0.25 INCH       LIMESTONE          AL   BROADCAST MEDIA

            POWERLINES DOWN NEAR OAKDALE SPARKING A
            GRASS FIRE.

0235 PM     FREEZING RAIN    4 NW MADISON            34.75N 86.80W
02/15/2021  E0.25 INCH       LIMESTONE          AL   PUBLIC

            AT LEAST ONE QUARTER OF AN INCH OF ICE WAS
            REPORTED ON TREE TREES DUE TO FREEZING RAIN.

0230 PM     FREEZING RAIN    5 SSE ELKMONT           34.86N 86.93W
02/15/2021  E0.25 INCH       LIMESTONE          AL   LAW ENFORCEMENT

            TREE LIMBS AND POWERLINES DOWN ON ELKTON
            ROAD NEAR ELM STREET DUE TO FREEZING RAIN.

0115 PM     FREEZING RAIN    1 NNW ATHENS            34.80N 86.97W
02/15/2021  E0.25 INCH       LIMESTONE          AL   BROADCAST MEDIA

            POWERLINES REPORTED DOWN AND POWER OUTAGES
            OCCURRING JUST NORTHWEST OF THE ATHENS AREA.
            AMOUNT OF FREEZING RAIN ESTIMATED.

1200 PM     SLEET            4 WNW MADISON           34.73N 86.81W
02/15/2021  E0.5 INCH        LIMESTONE          AL   PUBLIC

            HALF OF AN INCH OF SLEET REPORTED.

0800 AM     FREEZING RAIN    3 E ATHENS              34.79N 86.91W
02/13/2021  M0.08 INCH       LIMESTONE          AL   COCORAHS

            FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
            0.01 TO 0.08 WERE MEASURED FROM 10 PM - 8
            AM.

0300 PM     FREEZING RAIN    MOULTON                 34.48N 87.28W
02/15/2021  E0.25 INCH       LAWRENCE           AL   PUBLIC

            ALL ROADS WEST OF AL HIGHWAY 101 DECLARED
            IMPASSABLE. SLEET ACCUMULATIONS OVER AT
            LEAST HALF AN INCH AS WELL AS FREEZING RAIN
            IMPEDE TRAVEL.

0218 PM     FREEZING RAIN    HILLSBORO               34.64N 87.19W
02/15/2021  E0.20 INCH       LAWRENCE           AL   PUBLIC

            ONE TO TWO TENTHS OF AN INCH OF ICE
            ACCUMULATION ESTIMATED ON TREE LIMBS.

0500 AM     FREEZING RAIN    10 S MOULTON            34.34N 87.26W
02/13/2021  E0.05 INCH       LAWRENCE           AL   MESONET

            FREEZING RAIN ACCUMULATIONS OF 0.01 TO 0.05
            WERE MEASURED FROM 10 PM - 5 AM.

1200 PM     SLEET            WATERLOO                34.92N 88.06W
02/15/2021  E1.0 INCH        LAUDERDALE         AL   PUBLIC

            CORRECTS PREVIOUS SLEET REPORT FROM
            WATERLOO. ONE INCH OF SLEET WAS REPORTED IN
            THE WATERLOO AREA.

0950 AM     SLEET            UNDERWOOD-PETERSVILLE   34.87N 87.69W
02/15/2021  E0.5 INCH        LAUDERDALE         AL   PUBLIC

            .5 INCHES OF SLEET WAS REPORTED IN THE
            UNDERWOOD COMMUNITY NW OF FLORENCE.

0730 PM     SLEET            7 WNW UNDERWOOD-PETERSV 34.91N 87.81W
02/14/2021  E0.5 INCH        LAUDERDALE         AL   PUBLIC

            ONE QUARTER TO ONE HALF OF AN INCH OF SLEET
            MIXED WITH A COATING OF LIGHT FREEZING RAIN
            WAS REPORTED.

0445 PM     FREEZING RAIN    PHIL CAMPBELL           34.35N 87.71W
02/15/2021  M0.63 INCH       FRANKLIN           AL   BROADCAST MEDIA

            5/8 INCH OF FREEZING RAIN IN PHIL CAMPBELL.
            REPORT RELAYED VIA MEDIA PARTNER.

1219 PM     SLEET            8 WSW RUSSELLVILLE      34.48N 87.86W
02/15/2021  M0.5 INCH        FRANKLIN           AL   PUBLIC

            0.50 INCHES OF SLEET WAS REPORTED IN THE
            BELGREEN COMMUNITY.

0500 AM     FREEZING RAIN    4 ESE PHIL CAMPBELL     34.33N 87.65W
02/13/2021  E0.09 INCH       FRANKLIN           AL   MESONET

            FREEZING RAIN ACCUMULATIONS OF 0.01 TO 0.09
            WERE MEASURED FROM 10 PM - 5 AM.

0905 AM     ICE STORM        4 W GOOD HOPE           34.10N 86.93W
02/13/2021                   CULLMAN            AL   EMERGENCY MNGR

            FREEZING RAIN ACCUMULATIONS OF 0.30-0.35
            INCHES WERE MEASURED FROM 10 PM - 8 AM. EMA
            REPORTED 1/4 OR MORE OF ICE ACCUMULATION,
            MULTIPLE REPORTS OF TREES DOWN, AND SEVERAL
            ACCIDENTS ON BRIDGES AND OVERPASSES DUE TO
            ICY ROADS.

0707 PM     FREEZING RAIN    4 W LITTLEVILLE         34.60N 87.75W
02/15/2021  E0.25 INCH       COLBERT            AL   EMERGENCY MNGR

            TREE DOWN FROM ICING AT 25 LIGON SPRINGS
            ROAD.

0225 PM     FREEZING RAIN    3 ENE LITTLEVILLE       34.60N 87.63W
02/15/2021  E0.25 INCH       COLBERT            AL   PUBLIC

            A TREE WAS BROUGHT DOWN BY ICING CAUSED BY
            FREEZING RAIN. ON COLBURN MOUNTAIN ROAD.
            ICING AMOUNT ESTIMATED.

1210 PM     SLEET            1 ENE SHEFFIELD         34.76N 87.69W
02/15/2021  E1.0 INCH        COLBERT            AL   PUBLIC

            ONE INCH OF SLEET WAS REPORTED.

0500 AM     FREEZING RAIN    2 SE LEIGHTON           34.68N 87.50W
02/13/2021  E0.01 INCH       COLBERT            AL   MESONET

            FREEZING RAIN AND DRIZZLE ACCUMULATIONS OF
            AROUND 0.01 WERE MEASURED FROM 10 PM - 5 AM.

&&
Local storm report, Feb 15, 10:05 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 PM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FREEZING RAIN    7 SW LYNCHBURG          35.22N 86.45W
02/15/2021  M0.25 INCH       LINCOLN            TN   PUBLIC

            ICE ACCUMULATED ON TREE BRANCHES IN
            MULBERRY, TN. REPORT RELAYED VIA SOCIAL
            MEDIA.

&&
Local storm report, Feb 15, 10:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 PM CST MON FEB 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FREEZING RAIN    4 N ATHENS              34.84N 86.97W
02/15/2021  E0.10 INCH       LIMESTONE          AL   PUBLIC

            ICE ACCUMULATED ON TREE BRANCHES IN ATHENS,
            AL. REPORT RELAYED VIA SOCIAL MEDIA.

&&
Local storm report, Feb 16, 12:31 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1231 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FREEZING RAIN    5 NE HARVEST            34.91N 86.68W
02/15/2021  E0.25 INCH       MADISON            AL   FIRE DEPT/RESCUE

            A TREE WAS BROUGHT DOWN AND FELL ACROSS THE
            ROAD BY ICING CAUSED BY FREEZING RAIN ON
            MORRIS ROAD. ICING AMOUNT ESTIMATED.

&&

JMS
Local storm report, Feb 16, 12:39 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1239 AM CST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FREEZING RAIN    2 NNW HARTSELLE         34.47N 86.96W
02/15/2021  E0.25 INCH       MORGAN             AL   LAW ENFORCEMENT

            A TREE WAS BROUGHT DOWN AND FELL ACROSS THE
            ROAD BY ICING CAUSED BY FREEZING RAIN ON
            VEST RD. OTHER TREES WERE ALSO REPORTED DOWN
            NEAR BY. ICING AMOUNT ESTIMATED.

&&

JMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Morgan

When
February 16, 1:00 AM CST to 6:00 PM CST
Where
Morgan forecast zone
Reported by
CoCoRaHS
Coordinates
34.454, -86.853 (the zone’s center; the record gives no point)

Snowfall accumulated to 1.8 inches 5.0 miles SE of Decatur.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2021Every state in 2021This day in weather historyWarnings in Alabama, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 942792.